Unbounded Utility for Savage's "Foundations of Statistics," and Other Models
Mathematics of Operations Research , Volume 18 - Issue 2 p. 446- 485
A general procedure for extending finite-dimensional "additive-like" representations for binary relations to infinite-dimensional "integral-like" representations is developed by means of a condition called truncation-continuity. The restriction of boundedness of utility, met throughout the literature, can now be dispensed with, and for instance normal distributions, or any other distribution with finite first moment, can be incorporated. Classical representation results of expected utility, such as Savage (1954), von Neumann and Morgenstern (1944), Anscombe and Aumann (1963), de Finetti (1937), and many others, can now be extended. The results are generalized to Schmeidler's (1989) approach with nonadditive measures and Choquet integrals, and Quiggin's (1982) rank-dependent utility. The different approaches have been brought together in this paper to bring to the fore the unity in the extension process.
|representation, utility theory|
|Mathematics of Operations Research|
|Organisation||Erasmus School of Economics|
Wakker, P.P. (1993). Unbounded Utility for Savage's "Foundations of Statistics," and Other Models. Mathematics of Operations Research, 18(2), 446–485. Retrieved from http://hdl.handle.net/1765/23200